MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) CAPTIVATOR¿; SNARE, FLEXIBLE

BOSTON SCIENTIFIC - COSTA RICA (COYOL) CAPTIVATOR¿; SNARE, FLEXIBLE
Model Number M00562371
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a captivator medium crescent snare was used in the large bowel during a polypectomy procedure.According to the complainant, during the procedure, the snare failed to deliver current and was unable to cut the target polyp.The procedure was completed with another captivator snare.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Visual evaluation of the returned device revealed that the loop was kinked.The cautery pin was inspected and there was no visual issue found.Functional testing was performed and the device passed the retroflex test, it extends and retracts within specification.Electrical resistance testing was performed and resistance measured at 8.7 ohms, within manufacturing specifications.The reported complaint was confirmed.Due to anatomical/procedural factors encountered during the procedure; performance of the device was limited.Therefore, the most probable root cause classification is operational context.A review of the device history record (dhr) was performed and no deviations were found.A search of the complaint database confirmed that no similar complaints exist for the specified batch.
 
Event or Problem Description

Brand Name
CAPTIVATOR¿
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key7100100
Report Number3005099803-2017-03618
Device Sequence Number10957676
Product Code FDI
UDI-Device Identifier08714729019381
UDI-Public08714729019381
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K941750
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/13/2020
Device Model NumberM00562371
Device Catalogue Number6237
Device Lot Number0020404212
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2017
Initial Date Received by Manufacturer 11/21/2017
Supplement Date Received by Manufacturer12/12/2017
Initial Report FDA Received Date12/08/2017
Supplement Report FDA Received Date01/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1